MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT40
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 08/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis will be completed.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported following the intraocular lens (iol) implantation, the patient had experienced cloudy vision and there were deposits on posterior surface of iol.The patient is also scheduled for a planned explant.Additional information was received that the lens was explanted in a secondary procedure with no harm to the patient.The patient was not hospitalized as a result of the event and the prognosis was good.The surgery was completed by using a replacement lens.
 
Additional Manufacturer Narrative
The lens was retuned in a specimen cup.Solution and what appears to be blood was dried on the lens.The optic was cut into pieces, typical of insertion and removal.The cut optic portions had nick/chips and cracks on the anterior and posterior sides of the optic.This damage may have been interpreted as the reported "deposits on posterior surface of iol".Power and resolution testing could not be conducted, due to the extensive optic damage.Complaint history and product history records were reviewed, and the documentation indicated, the product met release criteria.A qualified company handpiece was indicated.The file indicated, the use of a non-qualified viscoelastic.The associated cartridge was not provided.It is unknown, if a qualified product was used.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted, due to the extensive optic damage.The power and resolution of each lens is 100% evaluated, during the manufacturing process to determine acceptability, per model and diopter.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12437858
Report Number1119421-2021-01705
Device Sequence Number4739147
Product Code MFK
UDI-Device Identifier00380652419406
UDI-Public00380652419406
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2025
Device Model NumberTFAT40
Device Catalogue NumberTFAT40.285
Device Lot Number15032391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL INJECTOR; OVD:HEALON; MONARCH III IOL INJECTOR; OVD:HEALON
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR